It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Fibromyalgia Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-05-2008, 05:43 PM   #1
Junior Member
(female)
 
Join Date: Apr 2008
Location: Bend, Oregon
Posts: 23
Lindsabins HB User
Question New DR and new Meds including Lyrica~~ Please help

Hi Guys, I was dx'd with fibro 6 years ago. Today I went to a new doctor and she out me on lyrica but she said it will be only 50 mg a day. That seems lke a small amount to me. She is kinda strict about meds so I am afraid to tell her. Does anyone have any advice? Thanx. Lindsay

 
Sponsors Lightbulb
   
Old 05-05-2008, 07:39 PM   #2
Junior Member
(female)
 
Join Date: May 2008
Location: Fort Lewis, WA
Posts: 12
TieaT HB User
Re: New DR and new Meds including Lyrica~~ Please help

I just started Lyrica last week. my doctor started me on 50mg 2x/day, increasing to 100mg 2x/day if the other is tollerated. right now, I am trying to decide if I want to bump it up or not. Even on the lower dose, I find it does a great job of taking the edge off, however, it allows me to do a little bit more, but I reach the point of absolute exhaustion a whole lot faster! It also seems like that point of exhaustion is lower than I am used to. So I have no choice but to sleep in the afternoon. That has been kinda tough since I have kids, one of which is autistic.

So my thought is maybe your dr realized how many side effects there are...and there are quite a few, and is trying to keep you on the lowest dose possible. My other thought would be that she is going to keep you on a lower dose as long as she can, because a LOT of people end up having the drug wear off and it is no longer effective. So by keeping the dosage lower, you will be able to up the dose later, and hopefully keep it working longer. it also causes weight gain, which can end up not helping

Those would be my thoughts. I have dealt with this for more than 7 years before finally being diagnosed a week ago.

Just my opinion though. I hope that the Lyrica works for you. And by the way, if you feel drunk off of it...just give it another day, that should wear off...LMBO! It did that to me...dizzy and drunk feeling....LOL! Everyone enjoyed it.

I hope that this Dr works for you, even though she is kind of strict on meds. Maybe she thinks that it is in your best interest. I don't know. But I hope you find something that works, and a dr that works for you. Hang in there....

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Are Docs getting afraid to prescribe dedicated sleep meds? Pboy Sleep Disorders 16 11-05-2009 06:42 AM
pain meds, what would you do? monkey5 Pain Management 25 02-26-2009 07:22 PM
People who have been ON pain meds for a while babs17 Pain Management 7 08-14-2007 12:27 PM
Edema from pain meds? slipperyslope Pain Management 17 06-02-2007 10:44 AM
vision problems???MEDS???? 22buddy Reflex Sympathetic Dystrophy (RSD) (CRPS) 9 01-03-2007 09:23 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 02:01 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!